Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having area of purplish and red veins in back of throat and sides of cheeks. What could be the cause?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have areas of purplish/red veins in the back of my throat and on the sides of my cheeks by my upper teeth? What is the cause of this?
Posted Wed, 29 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Rodrigues 2 hours later

Thank you for your query.

I do hope as a dermatologist handling mucus membrane problems & having used methotrexate extensively over the years, I can be of some help & answer your queries.

Keeping in mind your history of ?RA & systemic symptoms, the purplish/red veins can fit into the mix. From your description, it seems to be a condition called 'telangiectasia' involving the finer capillary blood vessels in the region. It may well be related to your medical condition, Rheumatoid Arthritis.

Having said that, often these can be present as a 'normal' finding or spring up with severe cough that may cause a 'local rupture' of fine blood vessels.

Medications also may result in such lesions but trust your treating doctor will have done all the blood work while putting you on these medications as per due protocol.

Please do write back if you have more queries.

Regds & trust this answers your query & here's wishing you a speedy pain-free recovery.

Regds. Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor